Posted by: Anon | 2009-08-23


Please can you assist me with some information.
I have a history of irregular and long cycles. I have been off the pill for six months and have only experienced to cycles.
I have just had an appointment with my gynae who did and internal examination as well as an ultrasound. Everything looked normal. I am awaiting the result of my blood test. Previous blood tests showed high levels of testosterone. My Dr has prescribed for me to be on the pill for three months and thereafter to start clomid. I am very nervous and scrared to use clomid, I think it is because I know nothing about the drug and the one thing I do know is that it is responsible for multiples?
My Dr reasured me that the chance of increasing multiples is only increased by 7%. Is this true?
What happens after I take clomid to conceive? Is it true that you have to have intercourse a certain amount of hours after I take the medication?
Will I need to go for scans to detect ovulation? Or do you take the drug and let nature take its course?
I was not prepared for this discussion with my gynae and I now have a hundred questions on what the procedure is with clomid.
Please can you offer some advise.
Thank you.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

It sounds like you may have PCOS and are not ovulating. Clomid then will be necessary if you want to conceive.
It is true that there is a higher chance of multiple pregnancy with clomid, but the figure your doctor gave you is correct.
After taking the Clomid, you have scans to measure the size of the follicles and see when ovulation is likely to occur. When the follicle reaches a certain size, you are sometimes given an injection to trigger ovulation and you then have sex at a certain time after this.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.